MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025
Catalog Number 14049543268
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 18 november 2022, a customer reported to leica biosystems that on (b)(6) 2022 they experienced suboptimal tissue processing on their leica asp6025, tissue processor.As a result, about 5 cases with multiple tissue (gi biopsies and needle core biopsies) were not able to be diagnosed.
 
Additional Manufacturer Narrative
The investigation revealed the following: the incident was user related because the user did not change the reagents frequently as required, and the density for bottle s6 (alcohol) was reading only 82%, which is too low and explains the underprocessed tissues.Recommendation from the applications specialist was to reset all the station values manually for everything reagent, which has been changed out so that all of dates are updated and cassettes counts/cycles are cleared, to run a dummy test run without tissues and a cleaning cycle to trigger new density meter readings.The instrument logs were analyzed from the service customer and engineering manager, and no instrument error was detected during the processing steps.After the cleaning run was completed, the user reset bottle s6 to 'full', but according to the concentration measurement after the next processing run, it has been found, that the reagent filled into s6 has a concentration of only 82%, same concentration as the alcohol previously.Therefore, we assume, what they topped into s6 is the reagent.Due to this customer action, 82% alcohol was used in the last step in the processing run and lead to the underprocessed tissues.Further recommendation from the service customer and engineering manager was a re-training of the customer regarding application practices, but the customer informed us, that they no longer have the instrument and therefore no further information or additional instrument logs will be provided.
 
Additional Manufacturer Narrative
Additional information: added unique identifier (udi) # in d4.

Brand Name
ASP6025
Common Device Name
ASP6025
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key15995329
Report Number8010478-2022-00007
Device Sequence Number20323868
Product Code IEO
UDI-Device Identifier04049188158826
UDI-Public(01)04049188158826
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049543268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown